MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888); Coma (2417); Loss of consciousness (2418); Obstruction/Occlusion (2422); Paraplegia (2448); Foreign Body In Patient (2687)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that medtronic received a report that during use it was noticed a leak in middle section of the apollo catheter.The patient was undergoing treatment of recurrent arteriovenous malformation.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery, with 7mm diameter.It was reported that during the recurrent middle cerebral artery avm embolization, after the 8f guide catheter reached the external carotid artery opening, the 6f intermediate catheter reached the c5 segment of the internal carotid artery and was ready to be inserted into the apollo microcatheter through the non-medtronic guide wire.The microcatheter and guide wire were fully hydrated, and the process went smoothly.The microcatheter entered the malformation through the middle cerebral artery approach, and dmso was injected after the injection of normal saline.Then, onyx glue was injected.The injection process was smooth, no resistance or tube blockage was found, and the onyx glue was diffused.After the embolization purpose was achieved, the head end was released, and the negative pressure was maintained to withdraw the microcatheter.After the withdrawal, angiography revealed that a large amount of onyx glue remained in the middle cerebral artery and anterior cerebral artery and there was infarction.After multiple attempts to remove the catheter failed, the patient was observed after the surgery and prepared for surgery to remove the catheter or bypass surgery.After the surgery, it was suspected that the microcatheter was damaged and leaked.When the microcatheter was checked again, it was found that the microcatheter was leaking at about 150cm.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).The glue leaked, blocking the large blood vessels and the location of the three bifurcations.The patient has been transferred to the intensive care unit and was in a coma.Propofol and levofloxacin have been stopped.The right reflex was restored after pricking, but the patient has not regained consciousness.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported upon injection of the liquid embolic agent into the apollo, there was no resistance.Stopped injection after discovery.The injection rate was followed as indicated in the competitor¿s instructions for use (ifu).The liquid embolic agent was embedded in an unintended location in the internal carotid artery bifurcation.Medical intervention was required.Intensive care with minor bleeding.The anatomical location of the apollo tip was about 15cm from the distal end.The patient has hemiplegia.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo micro catheter was returned for analysis within shipping box, within a sealed plastic biohazard pouch and within an opened apollo inner pouch.Visual inspection/damage location details: onyx was found within the catheter hub.No damages or irregularities were found with the apollo micro catheter hub.No damages or irregularities were found with the apollo micro catheter body.The detachable tip was already detached and not returned for analysis.Onyx was found within the ldpe coupler tubing.The entire surface of the micro catheter body was inspected under a microscope and no breaks were found.A small amount of dried onyx was found at ~150.0cm from the proximal end.Testing/analysis: the apollo micro catheter could not be flushed as it was found occluded with onyx.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ could not be confirmed.Customer reported a leak occurred at ~150cm on the micro catheter but no breaks were found at this location.However, dried onyx was found at this location.It is possible the customer observed the onyx at this location and inferred that a break occurred at this location.It is likely the reported onyx migration lead to some of the onyx adhering to the micro catheter body, causing the reported ¿catheter entrapment/difficult removal¿.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22238179
Report Number2029214-2025-01407
Device Sequence Number9098438
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)270702(10)B760948
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB760948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer06/18/2025
08/07/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/16/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age14 YR
Patient SexFemale
Patient Weight35 KG